Alert archive / Utah / High Wind Watches in 2012

High Wind Watch 8, NWS Salt Lake City, UT

May 24, 2012

NWS Salt Lake City, UT issued this high wind watch at May 24, 2012, 3:33 AM MDT. It took effect at May 25, 2012, 10:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 24, 2012, 3:33 AM MDT (09:33 UTC)
In effect from
May 25, 2012, 10:00 AM MDT
Expired
May 24, 2012, 2:09 PM MDT
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

093 
WWUS75 KSLC 240933
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
333 AM MDT THU MAY 24 2012

...STRONG SOUTH WINDS POSSIBLE SATURDAY...

.A STRONG PACIFIC TROUGH WILL DROP INTO THE WESTERN GREAT BASIN
TONIGHT THROUGH FRIDAY. STRONG SOUTH WINDS AHEAD OF THIS TROUGH
ARE EXPECTED TO DEVELOP ACROSS MUCH OF CENTRAL AND SOUTHERN UTAH
LATE FRIDAY MORNING...AND CONTINUE THROUGHOUT THE DAY. 

UTZ006-241500-
/O.CON.KSLC.HZ.W.0004.000000T0000Z-120524T1500Z/
WASATCH MOUNTAIN VALLEYS-
INCLUDING THE CITIES OF...HUNTSVILLE...PARK CITY...HEBER CITY
333 AM MDT THU MAY 24 2012

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING...

A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING. 

* AFFECTED AREA: THE WASATCH BACK INCLUDING HUNTSVILLE...PARK CITY
  AND HEBER CITY.

* TEMPERATURES: NEAR OR BELOW 28 DEGREES THIS MORNING

* IMPACTS: SENSITIVE PLANTS AND VEGETATION WILL BE AT RISK TO SUB-
  FREEZING TEMPERATURES THROUGH SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

UTZ013>016-019>021-242200-
/O.NEW.KSLC.HW.A.0008.120525T1600Z-120526T0400Z/
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...MANTI...
RICHFIELD...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD...
ST GEORGE...KANAB...ESCALANTE...BULLFROG
333 AM MDT THU MAY 24 2012

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

* AFFECTED AREA: SAN RAFAEL SWELL INCLUDING GREEN RIVER HANKSVILLE
  AND I-70...SANPETE AND SEVIER VALLEYS INCLUDING RICHFIELD AND
  MANTI...WEST CENTRAL AND SOUTHWEST UTAH INCLUDING DELTA FILLMORE
  BEAVER MILFORD AND CEDAR CITY ALONG WITH I-15...UTAHS DIXIE AND
  ZION NATIONAL PARK INCLUDING ST GEORGE...SOUTH CENTRAL UTAH
  INCLUDING KANAB...AND THE LAKE POWELL AREA.

* WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS IN EXCESS OF
  60 MPH.

* TIMING: DEVELOPING LATE FRIDAY MORNING AND CONTINUING INTO
  FRIDAY EVENING.

* IMPACTS: STRONG WINDS WILL LIKELY IMPACT HOLIDAY TRAVELERS
  PARTICULARLY THOSE IN HIGH PROFILE VEHICLES SUCH AS RVS AND
  CAMPERS...AS WELL AS THOSE TOWING TRAILERS AND BOATS. MOTORISTS
  SHOULD BE PREPARED FOR STRONG CROSS WINDS ALONG EAST-WEST
  ROADWAYS SUCH AS I-70 AND HIGHWAY 6 ACROSS CENTRAL
  UTAH...HIGHWAY 89 ACROSS SOUTHERN UTAH. I-15 AND OTHER ROADWAYS
  WILL ALSO LIKELY BE AFFECTED ACROSS PORTIONS OF CENTRAL AND
  SOUTHERN UTAH. LOOSE ITEMS SUCH AS LAWN FURNITURE...UMBRELLAS
  AND TRAMPOLINES WILL ALSO HAVE THE POTENTIAL TO BECOME AIRBORNE
  IF NOT SECURED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

IN ADDITION...WINDS WILL LIKELY CAUSE ROUGH CHOP ON AREA LAKES
INCLUDING LAKE POWELL. SMALL BOATS WILL BE ESPECIALLY PRONE TO
CAPSIZING.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
846 
WWUS75 KSLC 241449
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
849 AM MDT THU MAY 24 2012

...STRONG SOUTH WINDS POSSIBLE SATURDAY...

.A STRONG PACIFIC TROUGH WILL DROP INTO THE WESTERN GREAT BASIN
TONIGHT THROUGH FRIDAY. STRONG SOUTH WINDS AHEAD OF THIS TROUGH
ARE EXPECTED TO DEVELOP ACROSS MUCH OF CENTRAL AND SOUTHERN UTAH
LATE FRIDAY MORNING...AND CONTINUE THROUGHOUT THE DAY.

UTZ006-241600-
/O.CAN.KSLC.HZ.W.0004.000000T0000Z-120524T1500Z/
WASATCH MOUNTAIN VALLEYS-
INCLUDING THE CITIES OF...HUNTSVILLE...PARK CITY...HEBER CITY
849 AM MDT THU MAY 24 2012

...HARD FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
HARD FREEZE WARNING FOR THE WASATCH MOUNTAIN VALLEYS. 

TEMPERATURES HAVE WARMED ABOVE FREEZING. 

$$

UTZ013>016-019>021-242300-
/O.CON.KSLC.HW.A.0008.120525T1600Z-120526T0400Z/
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...MANTI...
RICHFIELD...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD...
ST GEORGE...KANAB...ESCALANTE...BULLFROG
849 AM MDT THU MAY 24 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

* AFFECTED AREA: SAN RAFAEL SWELL INCLUDING GREEN RIVER 
  HANKSVILLE AND I-70...SANPETE AND SEVIER VALLEYS INCLUDING 
  RICHFIELD AND MANTI...WEST CENTRAL AND SOUTHWEST UTAH 
  INCLUDING DELTA FILLMORE BEAVER MILFORD AND CEDAR CITY ALONG 
  WITH I-15... UTAHS DIXIE AND ZION NATIONAL PARK INCLUDING ST 
  GEORGE...SOUTH CENTRAL UTAH INCLUDING KANAB...AND THE LAKE 
  POWELL AREA. 

* WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS IN EXCESS 
  OF 60 MPH. 

* TIMING: DEVELOPING LATE FRIDAY MORNING AND CONTINUING INTO 
  FRIDAY EVENING.

* IMPACTS: STRONG WINDS WILL LIKELY IMPACT HOLIDAY TRAVELERS
  PARTICULARLY THOSE IN HIGH PROFILE VEHICLES SUCH AS MOTOR HOMES
  AND CAMPERS...AS WELL AS THOSE TOWING TRAILERS AND BOATS.
  MOTORISTS SHOULD BE PREPARED FOR STRONG CROSS WINDS ALONG EAST-
  WEST ROADWAYS SUCH AS I-70 AND HIGHWAY 6 ACROSS CENTRAL UTAH...
  HIGHWAY 89 ACROSS SOUTHERN UTAH. I-15 AND OTHER ROADWAYS WILL
  ALSO LIKELY BE AFFECTED ACROSS PORTIONS OF CENTRAL AND SOUTHERN
  UTAH. LOOSE ITEMS SUCH AS LAWN FURNITURE...UMBRELLAS AND
  TRAMPOLINES WILL ALSO HAVE THE POTENTIAL TO BECOME AIRBORNE IF
  NOT SECURED. STRONG WINDS WILL GENERATE ROUGH WATERS ON AREA
  LAKES INCLUDING LAKE POWELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

IN ADDITION...WINDS WILL LIKELY CAUSE ROUGH CHOP ON AREA LAKES
INCLUDING LAKE POWELL. SMALL BOATS WILL BE ESPECIALLY PRONE TO
CAPSIZING.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
899 
WWUS75 KSLC 242009
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
209 PM MDT THU MAY 24 2012

...STRONG SOUTH WINDS FRIDAY...

.A STRONG PACIFIC TROUGH WILL DROP INTO THE WESTERN GREAT BASIN
TONIGHT THROUGH FRIDAY. STRONG SOUTH WINDS AHEAD OF THIS TROUGH
ARE EXPECTED TO DEVELOP ACROSS MUCH OF UTAH LATE FRIDAY
MORNING...AND CONTINUE THROUGHOUT THE DAY. STRONG WINDS COULD
CONTINUE INTO SATURDAY.

UTZ013>016-019>021-250615-
/O.UPG.KSLC.HW.A.0008.120525T1600Z-120526T0400Z/
/O.NEW.KSLC.HW.W.0012.120525T1600Z-120526T0400Z/
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...MANTI...
RICHFIELD...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD...
ST GEORGE...KANAB...ESCALANTE...BULLFROG
209 PM MDT THU MAY 24 2012

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MDT FRIDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: SAN RAFAEL SWELL INCLUDING GREEN RIVER HANKSVILLE
  AND I-70...SANPETE AND SEVIER VALLEYS INCLUDING RICHFIELD AND
  MANTI...WEST CENTRAL AND SOUTHWEST UTAH INCLUDING
  DELTA...FILLMORE...BEAVER...MILFORD AND CEDAR CITY ALONG WITH
  INTERSTATE 15...UTAHS DIXIE AND ZION NATIONAL PARK INCLUDING
  SAINT GEORGE...SOUTH CENTRAL UTAH INCLUDING KANAB...AND THE
  LAKE POWELL AREA.

* WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS IN EXCESS 
  OF 60 MPH.

* TIMING: DEVELOPING LATE FRIDAY MORNING AND CONTINUING INTO 
  FRIDAY EVENING.

* IMPACTS: STRONG WINDS WILL LIKELY IMPACT HOLIDAY TRAVELERS
  PARTICULARLY THOSE IN HIGH PROFILE VEHICLES SUCH AS MOTOR HOMES
  AND CAMPERS...AS WELL AS THOSE TOWING TRAILERS AND BOATS.
  MOTORISTS SHOULD BE PREPARED FOR STRONG CROSS WINDS ALONG EAST-
  WEST ROADWAYS SUCH AS I-70 AND HIGHWAY 6 ACROSS CENTRAL UTAH AND
  HIGHWAY 89 ACROSS SOUTHERN UTAH. INTERSTATE 15 AND OTHER
  ROADWAYS WILL ALSO LIKELY BE AFFECTED ACROSS PORTIONS OF CENTRAL
  AND SOUTHERN UTAH. LOOSE ITEMS SUCH AS LAWN
  FURNITURE...UMBRELLAS AND TRAMPOLINES WILL ALSO HAVE THE
  POTENTIAL TO BECOME AIRBORNE IF NOT SECURED. STRONG WINDS WILL
  GENERATE ROUGH WATERS ON AREA LAKES INCLUDING LAKE POWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY
HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN
HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE
CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS.

THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA
LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE
LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR
PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE
THEIR OUTINGS UNTIL THE WINDS SUBSIDE.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ003>005-250615-
/O.NEW.KSLC.WI.Y.0023.120525T1600Z-120526T0400Z/
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...LEHI...
PROVO...NEPHI...WENDOVER...SNOWVILLE
209 PM MDT THU MAY 24 2012

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MDT FRIDAY. 

* AFFECTED AREA: SALT LAKE AND TOOELE VALLEYS...SOUTHERN WASATCH
  FRONT...GREAT SALT LAKE DESERT AND MOUNTAINS MAINLY SOUTH OF
  INTESTATE 80 INCLUDING THE CITIES OF...SALT LAKE
  CITY...TOOELE...LEHI...PROVO...NEPHI AND WENDOVER.

* WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS IN EXCESS OF
  45 MPH.

* TIMING: DEVELOPING LATE FRIDAY MORNING AND CONTINUING INTO 
  FRIDAY EVENING.

* IMPACTS: STRONG WINDS WILL LIKELY IMPACT HOLIDAY TRAVELERS
  PARTICULARLY THOSE IN HIGH PROFILE VEHICLES SUCH AS MOTOR HOMES
  AND CAMPERS...AS WELL AS THOSE TOWING TRAILERS AND BOATS.
  MOTORISTS SHOULD BE PREPARED FOR STRONG CROSS WINDS ALONG EAST-
  WEST ROADWAYS SUCH AS INTERSTATE 80. INTERSTATE 15 AND OTHER
  ROADWAYS WILL ALSO LIKELY BE AFFECTED ACROSS PORTIONS OF
  NORTHERN UTAH. LOOSE ITEMS SUCH AS LAWN FURNITURE...UMBRELLAS
  AND TRAMPOLINES WILL ALSO HAVE THE POTENTIAL TO BECOME AIRBORNE
  IF NOT SECURED. STRONG WINDS WILL GENERATE ROUGH WATERS ON AREA
  LAKES INCLUDING UTAH LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA
LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE
LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR
PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE
THEIR OUTINGS UNTIL THE WINDS SUBSIDE.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ008>012-517-518-250615-
/O.NEW.KSLC.WI.Y.0023.120525T1600Z-120526T0400Z/
WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS-
WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...ALTA...BRIGHTON...MIRROR LAKE HIGHWAY...
SCOFIELD...DUCHESNE...ROOSEVELT...PRICE...CASTLE DALE...EMERY...
COVE FORT...KOOSHAREM...FISH LAKE...LOA...PANGUITCH...
BRYCE CANYON
209 PM MDT THU MAY 24 2012

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MDT FRIDAY. 

* AFFECTED AREA: WASATCH MOUNTAINS SOUTH OF INTERSTATE
  80...WESTERN UINTA MOUNTAINS...WASATCH PLATEAU/BOOK
  CLIFFS...WESTERN UINTA BASIN...CASTLE COUNTRY...CENTRAL
  MOUNTAINS AND SOUTHERN MOUNTAINS INCLUDING THE CITIES
  OF...ALTA...BRIGHTON...MIRROR LAKE HIGHWAY... 
  SCOFIELD...DUCHESNE...ROOSEVELT...PRICE...CASTLE
  DALE...EMERY... COVE FORT...KOOSHAREM...FISH
  LAKE...LOA...PANGUITCH AND BRYCE CANYON.

* WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS IN EXCESS OF
  50 MPH.

* TIMING: DEVELOPING LATE FRIDAY MORNING AND CONTINUING INTO 
  FRIDAY EVENING.

* IMPACTS: STRONG WINDS WILL LIKELY IMPACT HOLIDAY TRAVELERS
  PARTICULARLY THOSE IN HIGH PROFILE VEHICLES SUCH AS MOTOR HOMES
  AND CAMPERS...AS WELL AS THOSE TOWING TRAILERS AND BOATS.
  MOTORISTS SHOULD BE PREPARED FOR STRONG CROSS WINDS ALONG EAST-
  WEST ROADWAYS SUCH AS I-70 ACROSS CENTRAL UTAH. OTHER ROADWAYS
  WILL ALSO LIKELY BE AFFECTED ACROSS PORTIONS OF CENTRAL AND
  SOUTHERN UTAH. LOOSE ITEMS SUCH AS LAWN FURNITURE...UMBRELLAS
  AND TRAMPOLINES WILL ALSO HAVE THE POTENTIAL TO BECOME AIRBORNE
  IF NOT SECURED. STRONG WINDS WILL GENERATE ROUGH WATERS ON ANY
  OPEN BODIES OF WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN THE MOUNTAINS...A WIND ADVISORY MEANS THAT SUSTAINED WIND
SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH ARE EXPECTED.
MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY
CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT.

IN THE VALLEYS...A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS
OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN
THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS
WHICH CAN MAKE DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at May 24, 3:07 AM MDT, 26 minutes earlier.

Area forecast discussion, May 24, 3:07 AM MDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
307 AM MDT THU MAY 24 2012

.SYNOPSIS...A COOL SURFACE RIDGE WILL RESIDE ACROSS THE REGION
TODAY. AN APPROACHING PACIFIC STORM SYSTEM WILL BRING STRONG
WINDS TO MUCH OF THE AREA FRIDAY...BEFORE THIS SYSTEM SWEEPS
ACROSS UTAH SATURDAY. DRY AND INCREASING MILD WESTERLY FLOW WILL
PREVAIL FOR THE LATTER HALF OF THE WEEKEND INTO NEXT WEEK.

&&

.DISCUSSION...BROAD LONGWAVE TROUGH ENCOMPASSES MUCH OF THE
WESTERN CONUS/WESTERN CANADA EARLY THIS MORNING...WITH A SERIES OF
SHORTWAVE FEATURES ROTATING THROUGH THE LARGER SCALE FLOW. WAVE
WHICH BROUGHT SHOWERS TO PORTIONS OF NORTHERN UT CONTINUES TO
TRANSLATE EASTWARD THROUGH THE CENTRAL ROCKIES AND AWAY FROM THE
FORECAST AREA. ASSOCIATED SURFACE FRONT PUSHED THROUGH SOUTHERN UT
DURING THE DAY WEDNESDAY...AND IS CURRENTLY LAID OUT ACROSS
NORTHERN NM/AZ BACK INTO SOUTHERN NV.

SURFACE RIDGING IN THE WAKE OF THIS FRONT RESIDES ACROSS NORTHERN
UT...AND WILL REMAIN ACROSS THE FORECAST AREA TODAY MAINTAINING A
FAIRLY COOL AND STABLE AIRMASS. ANY CHANCE FOR PRECIPITATION LOOKS
TO REMAIN CONFINED TO THE FAR NORTH NEAR THE ID BORDER.

CURRENTLY HAVE A HARD FREEZE WARNING FOR THE WASATCH MOUNTAIN
VALLEYS...HOWEVER CONSIDERABLE CLOUD COVER ALONG WITH LINGERING
LOW LEVEL MOISTURE HAVE KEPT TEMPS ELEVATED IN THE UPPER 30S/LOWER
40S THUS FAR. WILL CONTINUE TO MONITOR TEMPS...AND IF SKIES TO NOT
CLEAR OUT BEFORE SUNRISE WILL LIKELY CANCEL WARNING.

ATTENTION THEN TURNS TO VIGOROUS SHORTWAVE TROUGH CURRENTLY OFF
THE BC COASTLINE NEAR 135W. THIS WAVE IS FORECAST TO QUICKLY DIG
SOUTH ALONG THE PACIFIC NORTHWEST COAST TODAY BEFORE DROPPING INTO
CA AND THE WESTERN GREAT BASIN TONIGHT THROUGH FRIDAY. AS THIS
WAVE DIGS ALONG THE SIERRA TONIGHT SURFACE FRONT IS EXPECTED TO
QUICKLY LEFT BACK TO THE NORTH LEAVING MUCH OF THE FORECAST AREA
IN THE WARM SECTOR FRIDAY.

VERY STRONG FLOW ALOFT DOWNSTREAM /700MB FLOW OF 40-50 KTS FRIDAY
AFTERNOON/ COMBINED WITH TIGHTENING SURFACE GRADIENT WILL SUPPORT
STRONG TO SEVERE WINDS ACROSS MUCH OF CENTRAL AND SOUTHERN UT
FRIDAY AFTERNOON THROUGH FRIDAY EVENING. THIS WILL LIKELY HAVE A
SIGNIFICANT IMPACT ON HOLIDAY TRAVEL...PARTICULARLY WITH A LARGER
VOLUME OF HIGH PROFILE VEHICLES INCLUDING CAMPERS...RVS AND
TRAILERS. WILL GO AHEAD AND ISSUE HIGH WIND WATCH FOR THESE AREAS.
THESE STRONG WINDS WILL ALSO EXACERBATE FIRE WEATHER CONDITIONS
ACROSS CENTRAL/SOUTHERN UT...WHERE A RED FLAG WARNING REMAINS IN
EFFECT. SURFACE PRESSURE TROUGH LOOKS TO STALL ACROSS NORTHWEST UT
FRIDAY AFTERNOON...WHICH SHOULD RESULT IN MUCH LIGHTER WINDS
ALONG/NORTH OF I-80. STRONG WINDS WILL REMAIN POSSIBLE INTO
SATURDAY...PARTICULARLY ACROSS EASTERN PORTIONS OF THE AREA AHEAD
OF THE SURFACE FRONT.

UPPER WAVE LOOKS TO EJECT ACROSS THE EASTERN GREAT BASIN
SATURDAY...PUSHING NORTH-SOUTH ORIENTED COLD FRONT THROUGH THE
FORECAST AREA. BEST LARGE SCALE ASCENT LOOKS TO BE DISPLACED
NORTHWEST OF THE AREA...HOWEVER TWO PARTS TO THIS SYSTEM LOOK TO
BRING PRECIPITATION TO PRIMARILY NORTHERN UTAH. THE FIRST CHANCE
COMES SATURDAY AS THE SURFACE FRONT LOOKS TO LIGHT UP ALONG/EAST
OF THE WASATCH RANGE SATURDAY AFTERNOON AS JET STRENGTHENS
OVERHEAD...WHILE THE PASSAGE OF THE TRAILING MID LEVEL TROUGH
BRINGS ANOTHER ROUND TO THE NORTH SATURDAY NIGHT INTO EARLY
SUNDAY. HAVE ADJUSTED GOING POPS TO FIT THIS TREND.

IN THE WAKE OF THIS WAVE A DRY AND INCREASINGLY MILD WESTERLY FLOW
WILL PREVAIL FOR THE SECOND HALF OF THE HOLIDAY WEEKEND INTO THE
MIDDLE OF NEXT WEEK.

&&

.AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS THROUGHOUT THE
DAY. LIGHT NORTHERLY WINDS ARE EXPECTED TO SHIFT TO THE SOUTHEAST
BETWEEN 10Z AND 12Z BEFORE RETURNING TO THE NORTHWEST BETWEEN 16Z
AND 18Z. HOWEVER...THERE IS A 30 PERCENT CHANCE THAT WINDS WILL BE
LIGHT AND VARIABLE OR LIGHT NORTHERLY THROUGH THE MORNING HOURS.

&&

.FIRE WEATHER...SOUTHWEST WINDS WILL BEGIN TO INCREASE TODAY AS A
PACIFIC NORTHWEST STORM SYSTEM MOVES ONSHORE. COMBINED WITH THE DRY
AIRMASS...SOME CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR OVER FAR
SOUTHERN UTAH...WHERE A RED FLAG WARNING IS IN EFFECT. AS THE SYSTEM
APPROACHES ON FRIDAY...WINDS WILL BECOME QUITE STRONG OVER MUCH OF
THE CENTRAL AND SOUTHERN PORTIONS OF THE DISTRICT...RESULTING IN
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS. AS THE SYSTEM ENTERS
THE STATE ON SATURDAY...RELATIVE HUMIDITIES WILL RISE.
HOWEVER...SEVERE FIRE WEATHER CONDITIONS MAY PERSIST OVER SOUTHEAST
UTAH. WETTING RAINS ARE POSSIBLE SATURDAY INTO EARLY SUNDAY ACROSS
PRIMARILY NORTHERN UTAH AS THE SYSTEM MOVES ACROSS THE DISTRICT.
WEAK HIGH PRESSURE IS EXPECTED TO DEVELOP FOR EARLY NEXT WEEK.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM 9 AM TO 10 PM MDT FRIDAY BELOW 6500 FEET
     FOR UTZ489-494.

     HARD FREEZE WARNING UNTIL 9 AM MDT THIS MORNING FOR UTZ006.

     RED FLAG WARNING FROM 9 AM TO 10 PM MDT FRIDAY BELOW 4500 FEET
     FOR UTZ492.

     RED FLAG WARNING FROM 9 AM TO 10 PM MDT FRIDAY FOR UTZ495-497.

     RED FLAG WARNING FROM NOON TODAY TO 10 PM MDT FRIDAY FOR UTZ498.

     HIGH WIND WATCH FROM 10 AM TO 9 PM FRIDAY FOR
     UTZ013-014-015-016-019-020-021

WY...NONE.
&&

SEAMAN/TRAPHAGAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, May 23, 3:48 AM MDT, 23 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
348 AM MDT WED MAY 23 2012

UTZ001>016-019>021-517-518-WYZ021-241000-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
348 AM MDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WATERS WILL CONTINUE TO RUN SWIFT AND COLD IN STREAMS AND RIVERS
ACROSS THE OUTLOOK AREA. REMEMBER TO KEEP CHILDREN AND PETS AT A
SAFE DISTANCE FROM WATERWAYS AS THESE FLOWS CAN BE VERY
DANGEROUS.

A COLD FRONT WILL GRADUALLY CROSS SOUTHERN UTAH TODAY. GUSTY WINDS
ASSOCIATED WITH THIS FRONT COMBINED WITH LOW HUMIDITY WILL
CONTINUE TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS
PORTIONS OF SOUTHERN AND SOUTHEASTERN UTAH.

MUCH COOLER AIR BEHIND THIS COLD FRONT WILL BRING THE POTENTIAL
FOR A HARD FREEZE TO THE WASATCH BACK TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CRITICAL FIRE WEATHER CONDITIONS ARE ONCE AGAIN POSSIBLE THURSDAY
ACROSS FAR SOUTHERN AND SOUTHEASTERN UTAH...RESULTING FROM A
COMBINATION OF LOW DAYTIME HUMIDITY AND GUSTY WEST WINDS.

THERE IS A POTENTIAL FOR VERY STRONG SOUTH WINDS ACROSS MUCH OF
THE OUTLOOK AREA FRIDAY...AHEAD OF A FAIRLY POTENT STORM SYSTEM
WHICH IS EXPECTED TO MOVE INLAND FROM THE GULF OF ALASKA. THERE IS
STILL SOME UNCERTAINTY REGARDING THE TRACK OF THIS SYSTEM...WHICH
WILL HAVE A LARGE INFLUENCE ON BOTH THE STRENGTH OF THE WINDS
FRIDAY AS WELL AS ANY PRECIPITATION CHANCES LATE FRIDAY THROUGH
SATURDAY. BE SURE TO MONITOR FUTURE OUTLOOKS AND FORECASTS FOR
UPDATED INFORMATION ON THIS PENDING STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 2:09 PM MDTHigh Wind WarningSLC32 hr
May 24, 2:09 PM MDTWind AdvisorySLC32 hr

Nearby

High Wind Watches in Utah, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.